Bisoprolol: I have been taking 1.2... - British Heart Fou...

British Heart Foundation

37,643 members24,195 posts

Bisoprolol

Strathaird12 profile image
19 Replies

I have been taking 1.25 mags at night could not tolerate higher dose. I still have “palpitations “ during the night though my heart rate feels normal !Ecg was normal GP does not seem concerned but I am .

19 Replies
gilreid1 profile image
gilreid1

I used to take my Bisoprolol 2.5mg at night but on advice of GP changed to mornings and have no problems since. When I took at night I was very restless and could not switch off.

Stay Safe

Gil

Strathaird12 profile image
Strathaird12 in reply to gilreid1

Thankyou X

Charlie_G profile image
Charlie_G

Although often unsettling for those of us that get them, palpitations in and of themselves are not actually of concern. Palpitation as a term literally just means someone having a physical awareness of their heart beating: feeling your heart beating when you exercise is having palpitations, and most people will have experienced that, but plenty of people also experience them at rest with no underlying heart or health concerns. It’s also true to say that bisoprolol and other beta blockers won’t necessarily get rid of palpitations, either, particularly if there are no heart rate or rhythm issues causing them and it’s just ‘one of those things’. Beta blockers can be very useful for reducing the frequency of ectopics beats, which are a common, most often harmless cause of palpitations, but still may not solve the issue completely. Other than an ecg, have you had any other tests? Do you already have a cardiac diagnosis? If you’re concerned and haven’t had one, it might be worth asking the gp to organise a holter monitor for a day or two.

in reply to Charlie_G

Well said!!

Strathaird12 profile image
Strathaird12 in reply to Charlie_G

GP did not seem interested in carrying out any further investigations. I am quite an anxious person not sure if this is contributing to this. Both parents died suddenly with coronary artery disease. Thankyou

Charlie_G profile image
Charlie_G in reply to Strathaird12

Anxiety may well be part of it. I do have a cardiac problem, but I know from when I first started experiencing palpitations not related to my arrhythmia, I was often on pins ‘waiting’ for the next one once they started. Anxiety and stress are both known to be able to trigger and increase the frequency of palpitations, and it can then become a vicious circle. That said, it would still be really useful for you to have a holter monitor: it would tell you whether or not the palpitations you’re experiencing are ‘just’ palpitations, or if there is anything else going on. If it turns out that’s all they are, you can focus your attention on ways to reduce your anxiety like breathing exercises and learn to live with them like many people have to. At the moment, it’s just one big ‘what if’, though, and that doesn’t help anyone, least of all you.

Strathaird12 profile image
Strathaird12 in reply to Charlie_G

Thankyou

Hi. Stratford 12. I'm on Bisoprolol 2.5mg and have been instructed by both my Surgeon and Doctor to take it in the morning together with food or drink and not to be chewed! It also says this in the Instructions in the Pack. If ever I am unsure about any of my Tablets, I always ask the Pharmacist. Sometimes better!! Hope that helps a little 😀

Strathaird12 profile image
Strathaird12 in reply to

Thankyou

in reply to Strathaird12

No problem. Let us know how you get on!!

Gibson01 profile image
Gibson01

Other drugs which control the heart rate are available. My consultant has switched me to Ivabradine as we think my breathlessness may be linked to Bisoprolol. Coming off bisoprolol after 3 years has side effects, but seem to be clearing after a couple of weeks.

Hi, I am on 2.5 mg of Bisoprolol down from 3.75 and I do feel slightly better. I have to take it at bedtime, it helps with the giddiness. I am am waiting to talk to my Doctor about coming off it because of feeling so ill, cold hands and feet, feet burning at night, postural hypotension and headaches. Only trouble is a 3 week wait to talk to doctor on the phone! So many posts about this drug on here I don't believe that the claim that side effects are rare. Not true! If I can change to another drug I'll repost.

Strathaird12 profile image
Strathaird12 in reply to

Thanks Paula I have had a headache most days as well .

in reply to Strathaird12

My wife takes it too and she has to take hers at night. We both joke about waking up with a massive hangover and neither of us drink. Couple of paracetamol do help.

Strathaird12 profile image
Strathaird12 in reply to

Thank you

The_Voice profile image
The_Voice

Try take it in the morning. Mine was causing my heart to jolt every time I was falling asleep when I took it in the evenings. Switched to the morning, and it's been fine since.

GWP1952 profile image
GWP1952

I take all my medication in the morning with my breakfast. That way I always remember it and once I've had it I can forget about it and get on my day. I really feel for people who have to take medication throughout the day.

Like you I can't take more than 1.25mg of Bisoprolol. Originally I was prescribed 3.75mg, but had to get it reduced to 2.5mg and then again. I still get occasional hypotension and have to be careful when standing up, but I can live with that.

I hope you get your problems sorted out.

Kind regards,

Gerald

dawny1908 profile image
dawny1908

HiI take 1.25mg at night and then half a tablet 12 hrs later in the morning. This has not only helped bring my blood pressure down but I also feel less uptight and stressed inside and palpatations (svt) seems to be less frequent touch wood. I went 6 months this last time between episodes with hr reaching 178bpm instead of 196bpm which is highest its been previously. My anxiety and stress seems to set me off and before taking the extra half a tablet I had ectopucs but don't now after taking that extra half

Giorgos1973 profile image
Giorgos1973 in reply to dawny1908

Good evening and now your dose during the day if I understood well 1.25 in the evening xi 1.25 after 12 hours because I used to take 2.50 at noon bisoprolol but at night I felt a bit strange nervousness anxiety and I stopped it and it made me very depressed for a long time for a year I take nebivolol 2 50 every night but a month ago the doctor told me to take bisoprolol 2.5 again in the morning and 2 5 in the evening because nebivolol is not so good for tachycardia and the feeling of pulse I suffer I thank you

You may also like...